Hail, Wagoner
- When
- March 10, 1:42 PM CST
- Where
- Wagoner County, 1.53 mi SSW of La Barge
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.961, -95.394
During the late afternoon and early evening of March 10, 2010 isolated thunderstorms developed in advance of a surface cold front and associated dry line entering Eastern Oklahoma producing hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
During the late afternoon and early evening of March 10, 2010 isolated thunderstorms developed in advance of a surface cold front and associated dry line entering Eastern Oklahoma producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 10, 11:14 AM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1114 AM CST WED MAR 10 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. GUSTY SOUTHERLY WINDS WILL AFFECT ALL TAF SITES THIS AFTERNOON AS A SURFACE LOW... DRYLINE... AND COLD FRONT MOVES ACROSS THE REGION. STRONG THUNDERSTORMS COULD ALSO AFFECT ANY TAF SITE OR THE VICINITY OF ANY SITE THIS AFTERNOON AND EVENING UNTIL THE COLD FRONT MOVES THROUGH. STRONG AND GUSTY WESTERLY WINDS WILL FOLLOW IN THE WAKE OF FRONTAL PASSAGE. && .PREV DISCUSSION... /ISSUED 1051 AM CST WED MAR 10 2010/ ..UPDATE... DISCUSSION... STORMS TO OUR SOUTHWEST HAVE PRODUCED A CONSIDERABLE CIRRUS SHIELD THAT IS CURRENTLY MOVING INTO EASTERN OKLAHOMA. HAVE UPDATED THE FORECAST TO SLIGHTLY LOWER AFTERNOON MAXIMUMS IN AREAS THAT WILL EXPERIENCE ADDITIONAL CLOUD COVER. HAVE ALSO ADJUSTED FORECAST DEWPOINTS UPWARD EAST OF THE APPROACHING DRYLINE TO BETTER AGREE WITH OBSERVED VALUES AND THE LATEST GUIDANCE. HAD ADJUSTED POPS AND SEVERE PROBABILITIES IN AN UPDATE EARLIER THIS MORNING. LATEST PRODUCTS HAVE JUST BEEN SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CST WED MAR 10 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1259 PM CST WED MAR 10 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=41. AREA...EASTERN OKLAHOMA...MAINLY AREAS SOUTHWEST OF TULSA COUNTY. ONSET...ONGOING. DISCUSSION... EVEN WITH A BIT OF ADDITIONAL CLOUDINESS AND SOME LIGHT RAINFALL CURRENTLY OCCURRING... CONDITIONS CONTINUE TO INDICATE THE PROBABILITY OF SEVERE STORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. SURFACE LOW PRESSURE CONTINUES TO STRENGTHEN AND MOVE NORTHEASTWARD ACROSS EASTERN OKLAHOMA. RESULTANT SOUTHERLY WINDS HAVE TRANSPORTED 50 DEGREE DEWPOINT AIR ALMOST TO THE KANSAS BORDER. THE MAIN AREA OF LIFT ASSOCIATED WITH THE UPPER LEVEL SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION LATER THIS AFTERNOON... WITH THUNDERSTORMS INCREASING IN INTENSITY AND AREAL COVERAGE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. LARGE HAIL AND HIGH WINDS ARE PROBABLE. INSTABILITY... SHEAR... AND HELICITY VALUES ALSO REMAIN SUPPORTIVE OF THE POSSIBILITY OF ISOLATED TORNADOES. IN ADDITION... DRY AIR AND WINDY CONDITIONS IN THE SOUTHEAST QUADRANT OF THE SURFACE LOW WILL ALSO MAINTAIN A DANGEROUS FIRE WEATHER CONDITION ACROSS A PORTION OF EAST CENTRAL OKLAHOMA INTO THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... NO HAZARDOUS WEATHER IS EXPECTED AFTER WEDNESDAY. COOLER CONDITIONS... ALONG WITH SOME SHOWERS... IS EXPECTED FOR LATE THIS WEEK AND INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CST WED MAR 10 2010
OKZ062-063-067-102015-
DELAWARE OK-MAYES OK-WAGONER OK-
141 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN WAGONER...WESTERN DELAWARE AND MAYES
AT 141 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WAGONER...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE...SALINA...SPAVINAW...STRANG AND PENSACOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3650 9523 3638 9495 3588 9536 3593 9547
TIME...MOT...LOC 1941Z 210DEG 53KT 3598 9536The Tulsa radar (KINX), 28 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220982, 220974.